Skip to main content
eScholarship
Open Access Publications from the University of California

Nicolau syndrome following intramuscular injection of oxytocin in pregnant women: report of two cases

  • Author(s): Seremet, Sila
  • Turan, Enver
  • Erdemir, Asli Turgut
  • et al.
Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International Public License
Abstract

Nicolau syndrome, also known as embolia cutis medicamentosa, is a well known but very rare complication occuring after intramuscular drug injections and presenting with local intense pain. Immediately after injection the skin blanches and within minutes to hours an erythematous macule develops, which evolves into a livedoid violaceous patch with dendrites. This condition is initially hemorrhagic, then it ulcerates, and eventually heals with an atrophic scar. Many different drugs have been reported to cause Nicolau syndrome . To date there have been no reports of Nicolau syndrome caused by intramuscular oxytocin injection. We would like to report two cases that occured after intramuscular injection of oxytocin.

Main Content
Current View